Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 14, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 26, 2006, 6:48 AM CDT for Cole County, Osage County, Missouri. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2006, 6:48 AM CDT (11:48 UTC)
- Expired
- Aug 26, 2006, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Cole County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 9:00 AM CDT | HEAVY RAIN 5.22 | 1 S Jefferson City, MO | AMOUNT DURING 24 HOUR PERIOD ENDING AT 900 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 261153
FFWLSX
MOC051-151-261545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
648 AM CDT SAT AUG 26 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COLE COUNTY IN CENTRAL MISSOURI
OSAGE COUNTY IN CENTRAL MISSOURI
* UNTIL 1045 AM CDT
* AT 642 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 2 TO 4 INCHES OF RAIN HAS FALLEN ALONG A LINE FROM NEAR LINN
IN OSAGE COUNTY TO ST. THOMAS IN COLE COUNTY. THIS HAS RESULTED IN
RAPID RISES ON AREA CREEKS AND STREAMS AND THE MARIES RIVER.
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE THIS
MORNING IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3837 9242 3832 9172 3870 9167 3855 9207
3866 9236
$$
GLASS1 follow-up statement
000
WGUS73 KLSX 261500
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CDT SAT AUG 26 2006
MOC051-151-261507-
OSAGE MO-COLE MO-
957 AM CDT SAT AUG 26 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COLE AND OSAGE
COUNTIES...
THE STORMS WHICH PRODUCED THE HEAVY RAINS EARLIER HAVE WEAKENED.
RAINFALL AMOUNTS OF 2 TO 3 INCHES WERE COMMON FROM JEFFERSON CITY TO
RICH FOUNTAIN. HOWEVER THE RAIN HAS ENDED FOR THE TIME BEING.
CONDITIONS WHICH CREATED THE OVERNIGHT RAINS STILL REMAIN AND
THEREFORE THIS AREA WILL LIKELY EXPERIENCE MORE RAINS THROUGH
THE WEEKEND. THE GROUND WAS DRY FROM LATE SUMMER LACK OF RAIN...
HOWEVER IT IS NOW BECOMING SATURATED AND ANY ADDITIONAL RAINFALL
COULD CREATE MORE SIGNIFICANT PROBLEMS TO THE AREA.
KEEP ABREAST OF LOCAL CONDITIONS IN YOUR AREA AND LISTEN FOR
THE LATEST FORECASTS OR POSSIBLE WARNINGS.
MOTORISTS SHOULD USE CAUTION WHEN APPROACHING AREAS THAT EXPERIENCED
HIGH WATER LEVELS.
LAT...LON 3837 9242 3832 9172 3870 9167 3855 9207
3866 9236
$$
PEDIGOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:57 AM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Aug 26, 1:57 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 157 AM CDT SAT AUG 26 2006 .DISCUSSION... LARGE MCS OVR ERN KS AND NWRN QUARTER OF MO WILL MOVE EWD THRU MUCH OF THE CWA THIS MRNG AND PLAN TO GO WITH HIGH POPS THIS MRNG ESPECIALLY OVR THE NRN AND WRN PTN OF THE CWA. THIS MCS MAY LEAVE AN OUTFLOW BNDRY ACRS THE SRN PTN OF THE CWA FOR NEW CONVECTION TO DVLP ALNG THIS AFTN INTO THE EVNG...WITH ACTUAL SLOW MOVG SYNOPTIC CDFNT STILL ACRS NRN MO. WILL LIKELY FOLLOW THE NAM SOLUTION AS THE GFS HAS FEEDBACK PROBLEMS ALREADY BGNG AT 6 HRS AFT FCST INITIALIZATION. A LOT OF UNCERTAINTY TGT AS TO WHERE CONVECTION WILL INITIATE. NAM MDL HAS A SLY LLJ FOCUSED INTO WRN AND CNTRL KS WITH A SWLY LLJ AIMED AT THE OH VLY REGION. EVEN WITHOUT STG LOW LVL FRCG OVR OR NR CWA ASSOCIATED WITH A LLJ TGT WE SHOULD STILL HAVE SCT CONVECTION ALNG CDFNT SAGGING SLOWLY SEWD THRU THE CWA PLUS MDLS CONT TO SHOW WK SHRTWVS MOVG EWD THRU NRN MO. BEST THREAT OF CONVECTION SHOULD SHIFT TO THE SRN HALF OF THE CWA ON SUN AS THE CDFNT SAGS SWD INTO SRN MO. THIS FRONT MAY ACTUALLY MOVE BACK NWD SLIGHTLY SUN NGT WITH APPROACH OF MID LVL LOW MOVG E-NEWD INTO THE NRN PLAINS. NAM MDL HAS THE BEST QPF OVR THE NRN PTN OF THE CWA LATE SUN NGT N OF SFC FNT AND ALNG E-W 850 MB FNT ACRS THE IA MO BORDER WITH RELATIVELY STG 850-700 MB WAA OVR THIS FNT OVR NRN MO SRN IA AT 12Z MON. NAM MDL INCRS THE K INDICES TO NR 40 OVR MUCH OF THE CWA BY 12Z MON. GOOD POTENTIAL OF CONVECTION SHOULD CONT ON MON AS NAM MDL DEPICTS FAIRLY STG SFC MOISTURE CNVG ALNG SFC FNT ACRS CNTRL MO AT 18Z MON. WITH PLENTY OF CLOUD CVR AND CONVECTION EXPECTED...DAYTIME HIGH TEMPERATURES SHOULD RANGE FROM ONLY ARND 80 DEGREES OVR THE NRN PTN OF THE CWA TO THE MID TO UPR 80S OVR THE SRN PTN OF THE CWA THE NEXT FEW DAYS. GKS && .AVIATION... FOR THE 06Z TAFS...MCS HAS DEVELOPED PER EXPECTATIONS OVER WRN MO AND SERN KS...AND THIS IS EXPECTED TO ALL HEAD EWD THRU THE FA DURING THE NEXT 12 HOURS OR SO...LARGELY EXITING THE FA BY 18Z. SOME GUSTY WINDS ARE POSSIBLE WITH THE INITIAL SHOT OF TSRA...WITH RAIN THEN CONTINUING FOR THE NEXT 6 HOURS OR SO AFTER IT MOVES IN. LOWER MVFR/IFR CIGS EXPECTED WITH THE MCS AND FOR THE NEXT SEVERAL HOURS AFTERWARDS...AND WITH FROPA FOR KUIN/KCOU ON SATURDAY AFTERNOON...LOWER CIGS TO CONTINUE NEARLY UNABATED. ONCE THE MCS MOVES OUT BY 18Z OR SO...NEXT CHANCE FOR ORGANIZED RAIN WILL BE OUT AHEAD OF SLOW MOVING CDFNT...OVER THE STL METRO AREA AND AREAS S AND E FOR SATURDAY EVENING. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 26, 5:46 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 546 AM CDT SAT AUG 26 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 546 AM CDT SAT AUG 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM SUNDAY THROUGH MONDAY NIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE REGION. THERE IS A POTENTIAL OF HEAVY RAINFALL WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. GKS
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.